A: You actually can give yourself a half a unit. There are syringes that have half unit markings – your doctor can specifically order them. I know that at least BD makes them. We use them for my son who was only 8 when diagnosed and ALL his doses were in half units.
Q: Levemir Insulin – long acting – does it bother your eyes?
I am on two insulins – Levemir for long acting all day – 40 units and Humalog before each meal on a sliding scale depending on my blood sugar. Has anyone had any side effects from the Levemir bothering your eyes – mine are blurry lately at night mostly, but….. I also just bought a flat screen monitor and I also just began taking a sleep aid. Anyone heard of these problems?
A: The insulin should improve your eyesight, if it has any effect at all.
Diabetes will cause all sorts of eyesight problems. By getting your blood sugars under control, your eyesight should improve.
I think you may be having problems with the sleep aid, but you need to check with your doctor.
Q: Lantis with excersize–Question?
I’m a diabetic and I’ve been playing in a basketball league for a couple weeks now, and I’ve been having some problems with my sugar levels during and after the games. I usually test my sugar before a game and I’td be something like 280+ (I’d make it be a bit high so i could have some energy) so I’d eat maybe a slice of bread and a small cup of milk and go to my game (not take any insulin cuz i thouhgt it’d go down) but thats the problem, my sugar doesnt go down. I test my sugar during half time (and this is after a half of running up and down a basketball court for about 20-30 minutes) and my sugar would be outrageously high like 400 something. So i just keep playing and thought it would just go down, but I’m a fool and it never goes down after the games. It actually goes up to extremely dangerous levels (i’ve had it go 600+ before).
I currently take 40 units of lantus every night and am on a scale of Humalog depending on what i eat..should i take some humalog before my game?
A: Hi John,
I take Lantus and Nova Rapid – say if I had just eaten and I was going to go for a bike ride then I would miss out my Nova injection because exercise makes my levels drop like a stone.
I take 56 units of Lantus and every time I eat I should inject Nova – I hate going too low yesterday I went down to 2.9 (UK) and for an hour I felt so strange. A very difficult feeling to describe.
I find it is difficult to stay level – either I am too low or too high – I wish I knew the answer – maybe before your next game try taking some Humalog after you have eaten and see what the result is. Good luck.
Q: Please Help!!!!! I am a diabetic and need to know how much insulin to take.I think I’m DKA.?
I am on sliding scale and I lost my chart Could someone please tell me where to go online to copy the humalog insulin pen sliding scale regulation chart for type 1 diabetes. I cant afford to go to the Doctor and I cant afford to miss work being stuck in a hospital. Please hurry my sugar is out of control I am still breathing OK right now but I am close to DKA which is a very bad problem. My sugar was reading high which is over 600 for about 2 days. I got it down by taking 30 units of Levemire pen and 30 units of humalog pen. I took another 13 units about 20 minutes ago because it read 384 and I’m feeling a little shaky. I haven’t known about my type 1 diabetes but for about 6 months. I’m kind of scared especially when I am confused about how much insulin to take.
A: Hi there! As a nurse I instantly noticed your question and have some concern for you. If your blood sugar continues to stay above the 400’s you need to go to the hospital. Having high glucose levels like this for long periods of time can seriously affect and impair your kidneys and peripheral circulation. Unfortunately, there is no ’standard’ sliding scale with the pen or any other insulins because the sliding scale is supposed to be designed specifically for you and your needs, based on what other insulins you take, your diet, carb intake and if you take oral antidiabetic medicines. You can certainly call your doctor’s office and have the nurse read to you the sliding scale you’ve been prescribed – just let her know you lost your list and you’d like to write it down again. But for now, if you have insurance or can find out from your doctor’s answering service the nurse ‘advice line’ – then do it.
The problem ultimately is your health, which can deteriorate more rapidly than you’d expect with blood sugars staying so high for days at a time. It might be worth it to just go on in.
Be careful not to take too much insulin – it can all catch up with you later and drop your sugars real low sometimes and make the situation worse. If you’re down to the 300’s I’d stop any more insulin intake and just keep an eye on it.
Q: Diabetic Insulin: took 2 units of Humulin instead of Humulog after taking 45 units Lantus….Concerned.?
I am recently diagnosed diabetic and am on Insulin. I take Lantus once a day (45 units) and take Humalog on a sliding scale. Prior to Lantus, I was taking Humulin. This morning, I took my Lantus and needed 2 units of Humalog. I accidentally took 2 units of Humulin. Does anyone know if this is ok?? They are both long acting insulins and it was only 2 units but of course I am concerned. I will call the doc but wanted to see if anyone out there knew something about this. Thank you!
A: humilin should peak at about 5 hours, so thats when it would affect you the most, 2 units isnt really a lot of humilin, i take humilin instead of a 24 hour insulin cuz i have bad skin reactions and i wouldnt be concerned, being newly diagnosed is scary but youll be fine
Q: How can I help lower my A1c ??
I went to the doctor last week and had some blood work done just got a call telling me that my A1c was high(it was 9.7) how/what can I do to help lower this number. I am diabetic and have been for 10 years and am also on Humalog(4 times a day–sliding scale) and Novolin NPH(twice a day–morning and bedtime) insulin. I have a 11 month old so I can’t just go and join a gym or anything like that.
Was just wondering if anyone had some good ideas as to what I can do. I do go for a walk at least once a day plus going up and down steps daily doing laundry. Any suggestions would be appreciated.
But please refrain from leaving idiotic, retarded or stupid remarks. If you can’t say something useful and helpful then just move on please. Thank you
Its not my blood sugar readings that are in concern my blood sugar numbers have been running between 70 for fasting and no more then 160 after meals.
It is my A1c number that I am trying to lower.
A: My husband’s A1c is 14.8!! So far, salads and beans have given us the best results. Anything green and leafy. Check the sugar and carb content in the dressing.
Also, walk at least 30 mins. a day. You, baby, stroller, easy.
If it can help keep your daily glucose levels down it should have an effect on your A1c too. Good Luck.
Q: I’m Diabetic & forgot to take my blood-sugar reading before dinner..?
But, I remenbered to take it right AFTER I finished eating -my meter said ‘Hi’ (which means, it was 600 or more, according to the meter’s mfr.) I had a a club sandwich & fries out, when I got home I took 7units of Humalog (based on my my highest sliding-scale reading of over 400 before dinner..) Do you think I got it ‘about right’..?
The insulin dose, I mean..
As it turns out, after I took the 7u, it was down to 384 within 1/2 hour -it went down to 325 later -so I think I underestimated..
A: I hope you didn’t over dose on the insulin, please recheck your sugar 4 hrs/ past eating. and be sure to do your bedtime snack. you should under stand that your sugar is going to be hi rite after eating. so try not to forget to check before eating. I realize it is difficult to remember when you are out and about.but there is a good selection of monitors to choose from and some that are very convenient to use like in a restaurant bathroom. also your insulin dose should be on board to be working while you are eating. dont take it to far ahead though incase they are slow bringing your meal.
Q: Type 1 Diabetic Question?
I’m 16, and about 2 months ago i was diagnosed with being type 1 diabetic. I started out by taking 34 units of lantus every night and doing a sliding scale of 15 carbs for every 1 unit of humalog. Here lately, even with eating a 80-90 carb meal, my blood sugar has been in the 50’s and 60’s WITHOUT even having to take insulin. My current dosage of lantus that i currently take every night is 15 units and i take humalog whenever i need it. Why is it staying so low even though i don’t take an insulin shot?
A: after being diagnosed you go into the honeymoon period hich can last for anything up to 18 months this is where yor body is just getting used to having the right amounts of insulin around the body and re lerarning how to use it effectivly after the honeymoon period you will start to notice that you BSLs may start to get a little under control that may be when you will need those extra amounts of insulin.Just keep your daily plan continuing and keep in close contact with your doctor.